Dr Started me on this medication.

  • ScotXY

    Posts: 117

    Jan 13, 2008 7:02 PM GMT
    Mr Dr and I have been working out way to get me to loose weight i was working out 5x week and eating 5 meals a day protein and low low fat and results very minimal not what he was expecting.

    I am 6'2 and 35 yo.
    In 2000 I was 230 and before broke up w/ex
    which was abuse and really bad. i was 240ish then gained weight up to 400 lbs in year after. eatitn every other day or just raman so foarht since low funds.
    I was 398 in Oct 07.
    I am now 374.

    So now we start this

    1 ml shot B12 every other week

    Phentermine 30mg
    2 tablets by mouth every day
    1 @ mornin 1 @ lunch

    Chromium Picolinate
    3 tablets by mouth every day
    1 @ Mornin 1 @ lunch 1 dinner

    Of course I take multi Vitamin
    GNC Men's Mega MenĀ® Multivitamin 170212

    I will be working out after work for minimum of 1 hour on cardio.

    Longer if I have no plans. I am wanting to do 2 sessions of cardio a day but I will ease into it. Later I will start adding weight lifting.

  • Squarejaw

    Posts: 1035

    Jan 13, 2008 9:47 PM GMT
    Sounds like you've lost 24 pounds in about 12 weeks. That's quite an achievement and not what I would call "minimal" results.

    I don't know anything about weight loss drugs, but I'd be suspicious of any doctor who thinks you're losing too slowly. I'd also be wary of doing a second hour of cardio a day unless your joints can really take it. I'd think about adding the weight training now instead.

    I do wonder if you're building sustainable life habits, especially with the low, low fat diet. You might want to add a bit more fat to your diet (not much -- and balanced by a bit less protein or carbohydrate). Also what kind of carbs are you eating? This website might prove informative: http://www.glycemicindex.com/

  • olden

    Posts: 194

    Jan 14, 2008 12:00 AM GMT
    I am very leary of drug diets. 40 years ago I went that route with dextro Amphetamine sulfate, commonly called Speed. I lost weight, but had to come off the addiction, cold turkey. Not pleasant, let me tell you. If you want to know why it is called Speed, email me and I will describe what happens to your brain and body.

    A year ago I weighed 310 and through managing my diet I am down to 260. I have 95 more to lose. I too am 6'2" but nearly twice your age.

    I know that when I am down to weight, I can eat more than what I do now, but it will be much the same. Losing and maintaining weight is learning about proper nutrition. Neither you nor I gained the weight through fat drugs, so we should not expect to lose it through diet drugs. Eat properly and you will lose the weigh, have lots of energy and do more that you ever thought you could.

    Have patience. You have the rest of your life ahead to live.

    Please excuse me if I sound like I am preaching, but I have lived through it, and I don't want anyone to suffer with the drugs, as I did.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 14, 2008 12:06 AM GMT
    You're 35. There's no testosterone in there. Tell him you want test, or you're going to a more progressive doctor. Diet pills are not the answer. A balance endrocine system would be MUCH better.

    Unless you have some mitigating circumstances, you should be on anti-aging as part of your regimen.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 14, 2008 12:09 AM GMT
    dextro amphetamine sulfate is actually more commonly known as Adderall which is a medication prescribed to ADD patients (attention deficit disorder). it is a stimulant, so you do feel like you are on a high. and the reason why people say it's like speed is because it's composed of amphetamine sulfate and dextroamphetamines which are ingredients in making speed or meth amphetamine. some doctors prescribe it as a weight loss pill because one of the side effects is the loss of appetite which is, IMO, a totally wrong thing to do. a doctor should never prescribe amphetamine salts as a weight loss pill.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 14, 2008 12:11 AM GMT
    It's fucking Crack For Kids.

    Just what every person needs (SIC).

    It fries your brain.

    In my view, you need to find a new doctor.

    You also need to find a good shrink to address how you got so overweight.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 14, 2008 12:18 AM GMT
    chuckystud saidIt's fucking Crack For Kids.

    in other words, yes, you're right
  • MikePhilPerez

    Posts: 4357

    Jan 14, 2008 12:41 AM GMT
    txguy1605 said[quote][cite]chuckystud said[/cite]It's fucking Crack For Kids.

    in other words, yes, you're right[/quote]

    Ooooooooooh, Chucky will never admit anyone is right. And there he goes again with the insults.

    What a drama queen icon_rolleyes.gif

  • Posted by a hidden member.
    Log in to view his profile

    Jan 14, 2008 12:48 AM GMT
    I would be concerned about the side-affects of this combination of drugs.

    Surely there has to be some. Did your doctor discuss the with you?
  • Posted by a hidden member.
    Log in to view his profile

    Jan 16, 2008 7:45 AM GMT
    Phentermine is a speed-like stimulant -- it is half of the Phen-Fen combo that caused a lot of problems and controversies years ago. My doctor put me on it as an appetite suppressant when I was in my late 20's; but I stopped taking it after a couple of months because I didn't like the way it made me feel. I don't have hard proof; but I suspect that Phentermine affected my short-term memory somewhat. Please at least make sure you are healthy enough to tolerate it.

    You may also want to ask your doc about taking Chromium Polynicotinate instead of Chromium Picolinate. I read from a couple of weight-loss books that there may be some toxicity issues with taking Picolinate on a long-term basis; where Polynicotinate doesn't seem to have this problem.

    Just my 2 cents. I am by no means an expert or anything -- I have a ton of weight to lose myself -- been lurking for a while, but I can't believe doctors are still prescribing Phentermine, and that prompted me to join and to add my opinion... icon_smile.gif

  • Posted by a hidden member.
    Log in to view his profile

    Jan 16, 2008 8:58 AM GMT
    Coming from someone who lost a total of 70 pounds since jan 2005...(50 pounds from jan. 05 to aug 05..and then 10 more pounds from aug 05 to dec. 05...and lost additional 10 pounds from dec. 05 to aug 06)...First off you are losing an amazing 2 pounds a week..the recommended normal amount to lose with optimal long lasting results, anything more in a week and it is harder for your body to adjust to..
    Second off make sure your daily intake of food, has proper fruits and vegetables, as well as lean protein, and some monounsaturated fats(found in olive oil). If you are working out five times a week, you also have to make sure to consume enough carbs(i know u have prob heard carbs bad, this is a misconception, as with the low low fats) you need proteins, carbs and fats to function properly. In the matter of carbs, make sure it is whole grain, foods that have fiber stay clear of white, processed foods..have brown rice instead of white, consume black beans with brown rice, a perfect complex carb, with plenty of fiber and protein, add some chicken to that and u have the perfect post workout meal.. Make sure also you are not overworking your body. Dont overdo the cardio, its great u want to do two times, but doing that u may not see results as u are expecting, and u might bore yourself of cardio quicker this way. Instead do strength workout or resistance if you must do additional. Try to stick to Cardio three times a week for an hour, and workouts three times a week.. Like monday wednesday and saturday do your workouts, and then do cardio tuesday, thursday and saturday..and sunday day off...remember your body needs that one day of rest... just dont rush this process... I would get second doctors opinion on the things the dr. is giving u now..stay clear of any speed like drugs, meaning drugs that give u energy or raise your metabolism it goes against nature, use what God gave u...not what some doctor gives u...
    all in all, make sure u are safe... and in time you will have your results...and one more thing, you gained about 160 in a year..so its going to be at least a year to take it all off... but the wait would be well worth!!!!